Alert archive / Iowa / River Flood Advisories in 2007
River Flood Advisory 22, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood advisory at Aug 23, 2007, 6:18 AM CDT for Dubuque County, Jackson County, Iowa; Jo Daviess County, Illinois. It took effect at Aug 25, 2007, 4:42 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2007, 6:18 AM CDT (11:18 UTC)
- In effect from
- Aug 25, 2007, 4:42 AM CDT
- Expired
- Aug 26, 2007, 9:46 AM CDT
- In force
- 29 hr
- Issued by
- NWS Quad Cities, IA
Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood advisory went out at Aug 23, 3:30 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 23, 3:30 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CDT THU AUG 23 2007 .DISCUSSION... AN INTERESTING 48 HOURS IS IN STORE FOR THE AREA WITH NONLINEAR PROCESSES DRIVING THE SENSIBLE WX. CURRENT MCS IS PUSHING OUT OF THE CWFA WITH A MORE SIGNIFICANT MCS CROSSING THE MISSOURI. IN BETWEEN...THERE IS ISOLATED TO SCATTERED CONVECTION. LIKE YESTERDAY...200MB WIND DIVERGENCE...850MB THETA E ADVECTION AND WINDS...AND 700MB RH SHOWS A CONSISTENT STORY. UKMET/ECMWF/NGM/WRF ALL SHOW SCATTERED CONVECTION DURING THE DAY AS PLAINS MCS MOVES EASTWARD AND MAINTAINS STRENGTH. STRONGEST DIVERGENCE AND THETA E ADVECTION OCCURS MID DAY ACROSS THE CWFA. ANY BREAKS IN THE SUN TO ADD TO POTENTIAL ENERGY OF THE ATMOSPHERE. A LINEAR MCS SHOULD DEVELOP AND AFFECT THE CWFA THIS AFTERNOON WITH A GOOD CHANCE OF SEEING SEVERE...MAINLY WIND/HAIL. BACK BUILDING FROM THE AFTERNOON MCS WILL ALLOW A STRONG MCS/MCC TO DEVELOP IN NORTHWEST MO/SOUTHWEST IA BY LATE AFTERNOON WITH IT COMING RIGHT OVER THE CWFA TONIGHT. POTENTIAL FOR SEVERE BUT THE MORE IMPORTANT CONCERN IS HEAVY RAIN. ABOUT THE NORTH HALF OF THE CWA APPEARS TO BE AT THREAT TONIGHT INTO FRIDAY. THUS FLASH FLOOD WATCH HAS BEEN EXTENDED AND EXPANDED THROUGH 00Z SATURDAY. THE MCS TONIGHT SHOULD BE THE STRONGEST YET AND RAINFALL RATES OF 2 INCHES AN HOUR APPEAR LIKELY. ON FRIDAY...MCS/MCC TO EXIT THE AREA BUT BACK BUILDING TO ALLOW SCATTERED CONVECTION THROUGH THE DAY. YET ANOTHER MCS WILL DEVELOP BY FRIDAY EVENING IN WESTERN MISSOURI. THIS MCS SHOULD GRAZE THE CWFA WITH THE WORST BEING ACROSS THE RELATIVELY DRIER SOUTH PART. MAY OR MAY NOT SEE SOME LINGERING SHRA ACROSS THE SOUTH THIRD TO 40 PERCENT OF THE CWFA SATURDAY MORNING. HOWEVER...PRECIP TO SHUT OFF ONCE THE 850 MB TROF PUSHES SOUTH AND EAST OF THE CWFA. NO CHANGES TO SATURDAY NIGHT ON. TEMPERATURES THE NEXT TWO DAYS WILL BE TRICKY WITH A LARGE GRADIENT ACROSS THE CWA TODAY. CLOUDS AND SCATTERED CONVECTION ALL DAY FRIDAY WILL SUPPRESS TEMPERATURES. ...08... && .AVIATION... GENERAL VFR CONDITIONS WITH MOSTLY CLOUDY SKIES FROM MID/HIGH CLOUDS TO GIVE WAY TO INCREASING LOWER CLOUDS AHEAD OF AND WITH A SIGNIFICANT CONVECTIVE SYSTEM OR SERIES OF CONVECTIVE SYSTEMS BETWEEN 18 AND 23Z...LASTING MOST OF THE NIGHT. INTERMITTENT MVFR CONDITIONS IN SHOWERS AND STORMS WITH BRIEF IFR CONDITIONS IN STRONGEST AND HEAVIEST STORMS WITH ISOLATED VSBYS OF 1-2 MILES IN HEAVY RAIN AND CIGS AOB 1,000 FT THROUGH TONIGHT. SOME STRONG WINDS OF 30 TO 50 MPH POSSIBLE IN STRONGEST STORMS WITH HAIL ALSO POSSIBLE. ..NICHOLS.. && .HYDROLOGY... PAST 12 TO 18 HOUR RAINS OF .25 UP TO 2 PLUS INCHES OBSERVED WITH MOST LOCATIONS GETTING BETWEEN .5 TO 1.25 INCHES TO MAKE SOIL WATER LEVELS MORE MOIST. LATEST COLLABORATED GUIDANCE NEXT 48 HOURS FOR FORECAST AREA IS ADDITIONAL 1 TO 3 INCH AMOUNTS WITH ISOLATED AMOUNTS UP TO 4 INCHES WHICH AGREE IS REASONABLE. INITIAL 24 HR FORECAST IS FOR 1 TO 2 INCHES THROUGH TONIGHT WITH ANOTHER 1 TO 2 INCHES FRIDAY THAT IS NOT INCLUDED IN LATEST NCRFC RIVER FORECAST GUIDANCE. RIVER LEVELS AND UPDATED FORECASTS COMING IN SO FAR ARE A FEW TENTHS UP TO A HALF FOOT HIGHER CRESTS MOST POINTS WITH MOSTLY MODERATE RIVER FLOODING FORECAST WITH A FEW SITES NEAR OR REACHING MAJOR CRITERIA. IF AREA RECEIVES WIDESPREAD PLANNED 1 TO 4 INCH AMOUNTS THEN WIDESPREAD MODERATE RIVER FLOODING REASONABLE WITH A FEW SITES POSSIBLY REACHING MAJOR FLOODING CRITERIA. ABOVE AVERAGE CONFIDENCE MOST AREA RIVER SITES TO FLOOD WITHIN NEXT 48-96 HOURS...BUT HOW HIGH CRESTS GET TO...MINOR/MODERATE VERSUS POTENTIAL FOR MAJOR FLOODING MOST SITES STILL TOO UNCERTAIN AS HOW LIKELY 4 PLUS INCH RAIN AMOUNTS A KEY PLAYER. HIGH CONFIDENCE FORECAST AREA WILL RECEIVE ANOTHER MAJOR CONVECTIVE SYSTEM THIS AFTERNOON AND OVERNIGHT. THIS WILL REQUIRE A DECISION OF ISSUING FLOOD WARNINGS ON NUMEROUS RIVER SITES NEXT 12 TO 18 HOURS. LATEST INSPECTION OF RIVER RESPONSES OF RIVER OBS SUGGEST BETWEEN 6 AND 15 SITES VERY LIKELY TO REACH FLOOD WITHIN 36 UP TO 60 HOURS. THEREFORE...CONSIDERING ISSUING A BLANKET FLOOD STATEMENT TO ALERT PUBLIC ON PENDING WIDESPREAD AND SIGNFICANT RIVER FLOODING WITH DAY SHIFT AND EVENING SHIFTS TO MAKE DECISIONS OF WHEN RIVER WARNINGS NEED TO BE ISSUED. EXACT NUMBER OF POINTS TO BE DETERMINED WHEN ALL NEW RIVER FORECASTS IN. POTENTIAL A FEW SITES WILL ALREADY BE WITHIN 8 TO 12 HOURS DEPENDING ON RISE RATES AND MAY ISSUE FLOOD WARNINGS NEXT FEW HOURS INSTEAD OF A STATEMENT DEPENDING ON CONTINUING TRENDS AND LATEST UPDATED FORECASTS FOR LEAD-TIME. STILL POTENTIAL FOR GREATER THAN 5 INCH RAINFALL AMOUNTS IN LOCALIZED AREAS THAT WOULD CAUSE EXCEPTIONAL HIGH RIVER RESPONSES SINCE FFG OVER NORTH 1/2 BETWEEN 1 AND 2 INCHES. AMERICAN MODELS AGAIN...POOR TO VERY POOR QPF W/R/T OVERNIGHT CONVECTION COVERAGE AND AMOUNTS...WHICH MAKES THIS RISK OF 4 PLUS INCH POTENTIAL MORE THAN NORMAL. OVERALL...HYDROLOGIC EVENT IS UNFOLDING AS DISCUSSED PAST SEVERAL DAYS WITH INCREASING FLOOD THREAT WITH EACH CONVECTIVE EVENT INTO FRIDAY NIGHT WITH IOWA/CEDAR AND WAPSIPINICON RIVERS AND EVEN MISSISSIPPI TO BE ABOVE FLOOD STAGE FOR AT LEAST A WEEK DUE TO HEAVY RAINS UPSTREAM IN/NEAR HEADWATERS. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM FRIDAY IAZ040>042-051>054-063>066. FLASH FLOOD WATCH IN EFFECT 7 PM THURSDAY UNTIL 7 PM FRIDAY IAZ067-068-076>078. IL...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM FRIDAY ILZ001-002-007. FLASH FLOOD WATCH IN EFFECT 7 PM THURSDAY UNTIL 7 PM FRIDAY ILZ009-015. MO...NONE. && NICHOLS/08
Hazardous weather outlook, Aug 23, 5:00 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT THU AUG 23 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM FRIDAY FOR AREAS NORTH OF A LINE FROM OSKALOOSA IOWA...TO CLINTON...AND TO MILLEDGEVILLE ILLINOIS. THE FLASH FLOOD WATCH EXPANDS TONIGHT TO INCLUDE KEOKUK...WASHINGTON...LOUISA...MUSCATINE...SCOTT...ROCK ISLAND...AND WHITESIDE COUNTIES UNTIL 7 PM FRIDAY. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. THE PRIMARY THREATS ARE HAIL AND DAMAGING WINDS. SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND TONIGHT AS A LARGE THUNDERSTORM COMPLEX DEVELOPS. HIGH MOISTURE LEVELS IN THE LOWER ATMOSPHERE COMBINED WITH A STATIONARY FRONT WILL ALLOW STORMS TO DEVELOP AND MOVE OVER THE SAME AREAS. THE AREA MOST AT RISK FOR HEAVY RAIN IS ALONG AND NORTH OF A LINE FROM OTTUMWA IOWA TO STERLING ILLINOIS. THE PROBABILITY IS HIGH THAT HEAVY RAIN WILL BE SEEN WITH POTENTIAL RAINFALL RATES OF UP TO 2 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA FRIDAY. THE PRIMARY THREATS ARE HAIL AND DAMAGING WINDS. THE THUNDERSTORM COMPLEX THAT DEVELOPS THURSDAY NIGHT WILL SLOWLY MOVE ACROSS THE AREA ON FRIDAY. HEAVY RAIN AND POTENTIAL FLASH FLOODING ARE POSSIBLE NORTH OF AN OTTUMWA TO STERLING LINE. YET ANOTHER THUNDERSTORM COMPLEX WILL DEVELOP FRIDAY NIGHT ACROSS EASTERN KANSAS AND WESTERN MISSOURI. CURRENT INFORMATION SUGGESTS THAT THIS THUNDERSTORM COMPLEX WILL AFFECT AREAS SOUTH OF INTERSTATE 80. A POTENTIALLY DANGEROUS SITUATION IS SETTING UP STARTING THIS WEEKEND AND CONTINUING INTO NEXT WEEK REGARDING AREA RIVERS. AS EACH ADDITIONAL ROUND OF HEAVY RAIN MOVES ACROSS IOWA...MORE OF THE RAINFALL WILL RUN OFF INTO AREA RIVERS AND PUSH RIVER LEVELS HIGHER. FLOODING OF VARYING MAGNITUDES IS LIKELY ON ALL OR PARTS OF THE WAPSIPINICON...CEDAR...PECATONICA...ROCK...AND IOWA RIVERS. SIGNIFICANT RISES ARE EXPECTED ON THE MISSISSIPPI RIVER WITH MINOR FLOODING POSSIBLE FROM THE QUAD CITIES ON SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS AND FLOODING OVER THE NEXT SEVERAL DAYS. 08
In the hours before
Special weather statement, Aug 23, 1:00 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 100 AM CDT THU AUG 23 2007 IAZ066>068-ILZ009-015-230800- CLINTON IA-MUSCATINE IA-ROCK ISLAND IL-SCOTT IA-WHITESIDE IL- 100 AM CDT THU AUG 23 2007 ...HEAVY RAIN FROM THUNDERSTORMS TO MOVE ACROSS REGION THROUGH 3 AM... AN AREA OF THUNDERSTORMS AND SHOWERS WILL MOVE ACROSS BETWEEN 1 AND 3 AM. NEAR TORRENTIAL RAINFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE. MOST LOCATIONS WILL RECEIVE AN ADDITIONAL HALF AND ONE AND ONE HALF INCHES OF RAIN RESULTING IN PONDING OF WATER AND MINOR WATER ISSUES IN LOW LYING AREAS AND URBAN LOCATIONS BY 3 AM. GUSTY WINDS OF 20 TO 30 MPH ARE ALSO POSSIBLE IN THE STRONGEST STORMS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. NICHOLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:25 PM CDT | River Flood Warning | DVN | Buchanan, Linn | 23 hr |
| Aug 23, 1:12 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 48 min |
| Aug 23, 3:46 AM CDT | Flash Flood Watch | DVN | Keokuk, Louisa, Muscatine, Scott, Washington | 42 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Jones, Linn | 4 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Clinton, Scott | 4 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Louisa | 5 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Benton, Linn | 16 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Cedar, Johnson, Linn | 5 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Cedar, Louisa, Muscatine | 5 hr |
| Aug 23, 10:07 AM CDT | River Flood Warning | DVN | Jones, Linn | 26 hr |
| Aug 23, 10:07 AM CDT | River Flood Warning | DVN | Clinton, Scott | 12 days |
| Aug 23, 10:49 AM CDT | River Flood Warning | DVN | Cedar, Johnson, Linn | 11 hr |
| Aug 23, 10:49 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 9 days |
| Aug 23, 11:17 AM CDT | River Flood Warning | DVN | Louisa | 8 days |
| Aug 23, 11:17 AM CDT | River Flood Warning | DVN | Louisa | 9 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 46 hr |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Louisa, Muscatine | 46 hr |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Louisa, Muscatine | 46 hr |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 7 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 7 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Des Moines | 8 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Des Moines, Lee | 8 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Lee | 70 hr |
| Aug 23, 1:34 PM CDT | Flash Flood Warning | DVN | Cedar, Muscatine, Scott | 6 hr |
| Aug 23, 5:00 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine | 60 min |
| Aug 23, 6:56 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 64 min |
| Aug 22, 10:25 PM CDT | River Flood Warning | DVN | Whiteside | 7 days |
| Aug 23, 12:38 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 52 min |
| Aug 23, 12:42 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island, Whiteside | 63 min |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Hancock | 7 days |
| Aug 23, 1:37 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 53 min |
| Aug 23, 5:06 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 54 min |
| Aug 23, 5:12 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 30 min |
| Aug 23, 5:26 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 49 min |
Nearby
River Flood Advisories in Iowa, 2007River Flood Advisories in Illinois, 2007Every river flood advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.